MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the manufacturing facility for evaluation.The catheter cable connector was visually inspected under magnification and all pins are straight.Damage in the coil was noted in the kinked region.Visual inspection under magnification revealed the fep was damaged and the coil was exposed.The catheter did not pass continuity and resistance functional testing: e+ to e- 69.5ohms (80ohms to 113ohms), tc+ to tc- 157.8 ohms (less than or equal to 250ohms), resistor 1 value 13.69kohms (13.43kohms to 13.97kohms), and resistor 2 value 8.06 kohms (7.90kohms to 8.22kohms).When the catheter was plugged into the two different rf generators it generated an advisory message of ¿advisory: impedance low.Replace device¿.
 
Event or Problem Description
Physician attempted to treat patient using a closurefast catheter.Catheter was inserted into the patient.It is reported that generator displayed an error message stating catheter was unable to be recognised.Upon removal of the catheter, one kink was noted to the heating coil.A second closurefast catheter was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600n nathan lane
plymouth MN 55442
MDR Report Key6581609
Report Number2183870-2017-00219
Device Sequence Number133815
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue NumberCF7-7-100
Device Lot Number553098X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer04/25/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1